Alert archive / Nebraska / Flash Flood Warnings in 2018
Flash Flood Warning 8, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Jun 19, 2018, 8:48 PM CDT for Jefferson County, Nebraska. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2018, 8:48 PM CDT (01:48 UTC)
- Expired
- Jun 20, 2018, 2:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Jefferson County, NE
The radar
The Grand Island radar (KUEX), 105 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 10:28 PM CDT | HEAVY RAIN 4 | 2 Sw Fairbury, NE | |
| Jun 19, 10:30 PM CDT | HEAVY RAIN 3.2 | 1 N Fairbury, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1806 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
644
WGUS53 KOAX 200148
FFWOAX
NEC095-200745-
/O.NEW.KOAX.FF.W.0008.180620T0148Z-180620T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Omaha/Valley Nebraska
848 PM CDT TUE JUN 19 2018
The National Weather Service in Omaha has issued a
* Flash Flood Warning for...
Jefferson County in southeastern Nebraska...
* Until 245 AM CDT Wednesday.
* At 848 PM CDT, thunderstorms continued to produce heavy rain over
parts of Jefferson county. Rain amounts near the county line
northwest of Reynolds were likely near 7 inches. Emergency
management reported some flooding with water over roads around
Reynolds. Flash flooding is expected to continue especially west
of Fairbury.
* Some locations that could experience flooding include...
Fairbury, Endicott, Jansen, Reynolds, Steele City, Harbine, Crystal
Springs Campground, Buckley Creek Recreational Area, Camp
Jefferson, Alexandria State Recreation Area, Rock Creek Station
State Historical Park and Cub Creek Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 4001 9737 4020 9737 4030 9736 4026 9692
4000 9699
$$
MILLER2 follow-up statements
394
WGUS73 KOAX 200524
FFSOAX
Flash Flood Statement
National Weather Service Omaha/Valley Nebraska
1224 AM CDT WED JUN 20 2018
NEC095-200745-
/O.CON.KOAX.FF.W.0008.000000T0000Z-180620T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson NE-
1224 AM CDT WED JUN 20 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR
JEFFERSON COUNTY...
At 1220 AM CDT, Doppler radar indicated that thunderstorms with
moderate to heavy rain should move back into Jefferson county over
the next few hours. Flooding was reported Tuesday evening, mainly
west and southwest of Fairbury with some roads under water. Any
additional rain will cause more flooding.
Some locations that could experience flooding include...
Fairbury, Endicott, Jansen, Reynolds, Steele City, Harbine, Crystal
Springs Campground, Buckley Creek Recreational Area, Camp Jefferson,
Alexandria State Recreation Area, Rock Creek Station State Historical
Park and Cub Creek Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 4001 9737 4020 9737 4030 9736 4026 9692
4000 9699
$$
MILLER963
WGUS73 KOAX 200744
FFSOAX
Flash Flood Statement
National Weather Service Omaha/Valley Nebraska
244 AM CDT WED JUN 20 2018
NEC095-200750-
/O.EXP.KOAX.FF.W.0008.000000T0000Z-180620T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson NE-
244 AM CDT WED JUN 20 2018
...THE FLASH FLOOD WARNING FOR JEFFERSON COUNTY WILL EXPIRE AT 245 AM
CDT...
An areal flood warning has been issued in place of the flash flood
warning as light to moderate rain continues to fall across the
county. An additional inch or two of rainfall is possible through
the morning hours. Please heed all road closures and do not drive
around barricades or into flooded areas.
LAT...LON 4001 9737 4020 9737 4030 9736 4026 9692
4000 9699
$$
KERNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 6:22 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 19, 6:22 PM CDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
622 PM CDT Tue Jun 19 2018
.SHORT TERM...(Tonight through Friday)
Issued at 300 PM CDT Tue Jun 19 2018
Convection is rather limited early this afternoon, although the
stalled surface boundary is still in place across the region,
stretching from central IA into east central NE then arcing down
towards northwest KS at 19Z. Potential for heavy rain will be the
main forecast concern through the period.
Another round of storms is expected to move into the area tonight
as the next shortwave trough, currently coming out of the central
Rockies, ejects out across the central plains. Precipitable water
remains high and the potential for heavy rain will continue for
the area tonight into Thursday as the upper low over the northern
Rockies moves into the region. SREF shows weak flow spreading over
the region with the upper system resulting in slow storm motion
and the possibility of prolonged heavy rain.
Some areas around Omaha into parts of west central and southwest
Iowa received significant rains during the past 24 hours with
reports of 3 to 5 inches and saturated or near saturated ground.
More heavy rain will be possible tonight so a flash flood watch
has been issued for areas around Omaha arcing down to southwest
of Lincoln in southeast Nebraska along the stalled frontal
boundary. Storms are expected to develop west and south of the
area during the late afternoon then spread north and east during
the evening and overnight hours.
This wet pattern is expected to move east of the area on Friday
with cooler and less humid conditions spreading into the area.
.LONG TERM...(Friday night through Tuesday)
Issued at 300 PM CDT Tue Jun 19 2018
The forecast doesn't stay dry for long however, as another upper
trough begins to drop into the plains region by Saturday with a
reinforcing trough coming in by Monday. These two system will
bring the chance of more storms to the region for the weekend into
early next week.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 620 PM CDT Tue Jun 19 2018
Main area of TSRA in the short term will be across southeast NE
and for this evening should mostly affect KLNK. There is some
chance at both KOMA and KOFK, but later. This will depend on how
the convective systems to the west progress east and evolve. There
have been some MVFR ceilings around today and those will be around
at least at times overnight. Some IFR ceilings are possible,
especially at KOFK. Tried to limit mention of TSRA in the TAFs
when it would not have much impact.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Flash Flood Watch through Wednesday morning for NEZ044-045-
051>053-065>068-078-088-089.
IA...Flash Flood Watch through Wednesday morning for IAZ055-056-069-
079-080-090.
&&
SHORT TERM...Fobert
LONG TERM...Fobert
AVIATION...MillerHazardous weather outlook, Jun 19, 3:48 PM CDT, 5 hours before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 348 PM CDT Tue Jun 19 2018 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-201100- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 348 PM CDT Tue Jun 19 2018 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Wednesday Isolated severe thunderstorms will be possible across much of eastern Nebraska and southwest Iowa this evening and tonight. Damaging winds and large hail will be the primary hazards. Locally heavy rain will also be possible, and some isolated flooding could occur if storms redevelop over areas that received 3 to 5 inches of rain last night and early this morning. .DAYS TWO THROUGH SEVEN...Wednesday night through Tuesday Thunderstorm chances will remain in the forecast Wednesday night into Thursday night. Occasional periods of heavy rain are possible. Thunderstorm chances return to part of the area Saturday and Saturday nigh and continue into early next week. .SPOTTER INFORMATION STATEMENT... Storm spotter activation may be needed for parts of the area this evening. Fobert
In the hours before
Local storm report, Jun 19, 6:45 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
645 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM FLOOD REYNOLDS 40.06N 97.33W
06/19/2018 JEFFERSON NE EMERGENCY MNGR
REPORTS GRAVEL ROADS IN REYNOLDS ARE
IMPASSABLE DUE TO HIGH WATER COVERING ROADS.
&&
HDLocal storm report, Jun 19, 6:48 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
648 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM FLASH FLOOD REYNOLDS 40.06N 97.33W
06/19/2018 JEFFERSON NE EMERGENCY MNGR
REPORTS GRAVEL ROADS IN REYNOLDS ARE
IMPASSABLE DUE TO HIGH WATER COVERING ROADS.
&&
HDLocal storm report, Jun 19, 7:01 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
701 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD 6 NNW REYNOLDS 40.15N 97.37W
06/19/2018 JEFFERSON NE LAW ENFORCEMENT
WATER OVER THE ROAD.
&&
DEWALDLocal storm report, Jun 19, 7:18 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
718 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HEAVY RAIN REYNOLDS 40.06N 97.33W
06/19/2018 M5.00 INCH JEFFERSON NE EMERGENCY MNGR
&&
HDLocal storm report, Jun 19, 7:20 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
720 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HEAVY RAIN 5 SE MALCOLM 40.86N 96.81W
06/19/2018 M2.50 INCH LANCASTER NE EMERGENCY MNGR
&&
DEWALDLocal storm report, Jun 19, 8:19 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
819 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM FLASH FLOOD REYNOLDS 40.06N 97.33W
06/19/2018 JEFFERSON NE EMERGENCY MNGR
REPORTS OF SEVERAL ROADS AND A FEW BRIDGES
WITH WATER OVER THEM.
&&
HDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:15 PM CDT | Areal Flood Advisory | OAX | Lancaster | 3 hr |
| Jun 19, 7:47 PM CDT | Areal Flood Advisory | OAX | Seward | 3 hr |
| Jun 19, 7:56 PM CDT | Areal Flood Advisory | OAX | Jefferson | 64 min |
| Jun 19, 9:20 PM CDT | Special Weather Statement | OAX | Saunders | 25 min |
| Jun 19, 11:13 PM CDT | Areal Flood Advisory | OAX | Gage | 5 hr |
| Jun 19, 11:24 PM CDT | Areal Flood Advisory | OAX | Cass, Douglas, Sarpy | 5 hr |
| Jun 19, 11:29 PM CDT | Flash Flood Warning | OAX | Washington | 4 hr |
| Jun 20, 12:58 AM CDT | River Flood Warning | OAX | Otoe | 37 hr |
| Jun 20, 2:39 AM CDT | Areal Flood Warning | OAX | Jefferson | 6 hr |
| Jun 20, 4:30 AM CDT | Flash Flood Watch | OAX | Burt, Cedar, Cuming, Knox, Thurston, Wayne | 24 hr |
| Jun 20, 10:16 AM CDT | River Flood Warning | OAX | Cass | 24 hr |
| Jun 20, 10:25 AM CDT | River Flood Warning | OAX | Pierce | 23 hr |
| Jun 20, 10:41 AM CDT | Areal Flood Advisory | OAX | Jefferson | 5 hr |
| Jun 20, 6:22 PM CDT | River Flood Warning | OAX | Saunders | 31 hr |
Nearby
Flash Flood Warnings in Nebraska, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.